Police in Moose Jaw are warning the public of a possible tainted or compromised street drug circulating after they responded to three over doses, one of them fatal, in a 12 hour period this past weekend.
A news release Sunday morning said overdoses can happen to anyone, and police reminded drug users to not use alone.
Moose Jaw Police said the following in a news release;
• Anyone can be at risk of an overdose. Don’t use alone.
• If you are a drug user, or you know a drug user, get help. Don’t let the addiction make the decisions and plans that can lead to a near-fatal or fatal overdose. Connect with health resources.
• Learn the signs of an opioid overdose. These can include: difficulty walking, talking or staying awake; blue lips or nails; pinpoint pupils, cold and clammy skin, dizziness or confusion; extreme drowsiness; choking, gurgling or snoring sounds; slow or weak breathing; inability to wake up even when shaken or shouted at.
• Know that the Good Samaritan Overdose Act will protect anyone experiencing a drug overdose from charges of possession of a controlled substance. That’s also true for anyone present while someone else is experiencing an overdose. Don’t hesitate to call 9-1-1 in an overdose situation.
Police said anyone can get a naloxone kit if they are concerned about experiencing a drug overdose or witnessing one.
Anyone with information is asked to contact the Moose Jaw Police Service or Crime Stoppers.